Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 245, NWS Atlanta, GA

September 3, 2014DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 3, 2014, 5:09 PM EDT for DeKalb County, Fulton County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2014, 5:09 PM EDT (21:09 UTC)
Expired
Sep 3, 2014, 5:33 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:25 PM EDTTSTM WND DMGLenox Park, GAPOWERLINES WERE REPORTED DOWN AT THE CORNER OF WILDWOOD ROAD AND MERTON ROAD AS WELL AS MERCER STREET NORTHEAST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WUUS52 KFFC 032109
SVRFFC
GAC089-121-032145-
/O.NEW.KFFC.SV.W.0245.140903T2109Z-140903T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED SEP 3 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 545 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR GRANT PARK-ZOO ATLANTA...MOVING
  NORTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DECATUR...ATLANTA...DRUID HILLS AND MIDTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449
TIME...MOT...LOC 2109Z 159DEG 5KT 3374 8437

$$
2 follow-up statements
237 
WWUS52 KFFC 032122
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
522 PM EDT WED SEP 3 2014

GAC089-121-032145-
/O.CON.KFFC.SV.W.0245.000000T0000Z-140903T2145Z/
DEKALB GA-FULTON GA-
522 PM EDT WED SEP 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL FULTON AND WEST CENTRAL DEKALB COUNTIES...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SWEET AUBURN..MOVING
NORTH AT 5 MPH.

IN ADDITION TO THE WINDS...VERY HEAVY RAINFALL CONTINUES TO CREATE 
STREET FLOODING OF LOW LYING AND POOR DRAINAGE REGIONS. THERE ARE 
REPORTS OF WATER TO A DEPTH THAT COMES HALF WAY UP CARS WHICH TRY TO 
PASS THROUGH. THIS IS A VERY DANGEROUS SITUATION! PLEASE TURN AROUND 
IF YOU ENCOUNTER WATER ON ROADWAYS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE
FIVE POINTS...WEST END...DRUID HILLS...VIRGINIA HIGHLAND...MIDTOWN...
PIEDMONT PARK...BANKHEAD AND ATLANTIC STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449
TIME...MOT...LOC 2119Z 159DEG 5KT 3375 8438

$$
554 
WWUS52 KFFC 032133
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT WED SEP 3 2014

GAC089-121-032143-
/O.CAN.KFFC.SV.W.0245.000000T0000Z-140903T2145Z/
DEKALB GA-FULTON GA-
533 PM EDT WED SEP 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND WEST
CENTRAL DEKALB COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 35 MPH...HEAVY 
RAIN...AND PEA SIZED HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3381 8446 3381 8428 3369 8427 3369 8449
TIME...MOT...LOC 2133Z 159DEG 5KT 3377 8439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:49 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 3, 3:49 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
349 PM EDT WED SEP 3 2014

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
UPPER LEVEL DISTURBANCE ACROSS TN INTO AL IS HELPING TO ENHANCE
CONVECTION ACROSS THE CWA THIS AFTERNOON. A DEEP/MOIST SOUTHERLY
FLOW AHEAD OF THIS DISTURBANCE... COMBINED WITH ENHANCEMENT DUE TO
OROGRAPHIC LIFT IN THE MOUNTAINS... NEAR 2 INCH PWS AND WET ANTECEDENT
CONDITIONS ACROSS PORTIONS OF NORTH GEORGIA... HAS HEIGHTENED THE
CONCERN FOR ISOLATED FLASH FLOODING ACROSS PORTIONS OF MAINLY
NORTH GA THROUGH TONIGHT. AS A RESULT... A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR PORTIONS OF NORTH GEORGIA THROUGH 8 AM THURSDAY.

HAVE ALREADY SEEN SOME STRONG STORMS WITH THE CONVECTION AND THE
THREAT FOR STRONG TO SEVERE STORMS WILL CONTINUE INTO TONIGHT.
BESIDES FLOODING...MAIN THREAT REMAINS DAMAGING WINDS.

STORMS SHOULD CONTINUE INTO TONIGHT...BUT COVERAGE SHOULD DECREASE
BY MIDNIGHT. HOWEVER...CANNOT LET YOUR GUARD DOWN AT THAT POINT AS
EVEN ONLY A FEW STORMS ON RADAR COULD STILL RESULT IN FLASH
FLOODING.

APPEARS VORT MAX REMAINS JUST WEST OF THE CWA THROUGH TOMORROW.
THUS...EXPECT AN ENHANCEMENT IN CONVECTION AGAIN FOR THURSDAY.
HAVE INCREASED POPS TO HIGH END CHANCE...BUT POSSIBLE TO SEE
LIKELY POPS IN THE FORECAST IN FUTURE UPDATES. PW VALUES AGAIN
NEAR 2 INCHES TOMORROW AFTERNOON...SO WILL HAVE TO MONITOR FOR
CONTINUED THREAT OF FLASH FLOODING. ONCE AGAIN STRONG TO SEVERE
STORMS WILL BE POSSIBLE. ONE DIFFERENCE FOR TOMORROW IS THE
POTENTIAL FOR SLIGHTLY MORE CLOUD COVERAGE THAN OBSERVED TODAY.
THIS WOULD HELP LIMIT INSTABILITY... AT LEAST INITIALLY.

BIG DIFFERENCES IN GUIDANCE AGAIN TOMORROW. MET IS MUCH COOLER AND
WETTER TOMORROW WHILE THE MAV IS WARMER AND DRIER IN TERMS OF
POPS...BUT STILL PICKING UP ON CONVECTION. EVEN WITH CLOUDS...THINK
TEMPS SHOULD BE ABLE TO CLIMB INTO THE UPPER 80S ACROSS NORTH
GEORGIA AND LOWER 90S ACROSS CENTRAL GEORGIA. HOWEVER...IF CLOUD
COVERAGE DOES NOT IMPROVE AT ALL...HIGH TEMPS TOMORROW COULD END UP
BEING TOO WARM.

11

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS. MODELS
CONTINUE TO SHOW GOOD AGREEMENT WITH A COLD FRONT PUSHING INTO
NORTH GA SATURDAY NIGHT... THEN STALLING ACROSS CENTRAL OR SOUTH
GA ON SUNDAY. AS A RESULT... EXPECT A CHANCE FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE INTO EARLY NEXT
WEEK. GFS AND ECMWF ARE SHOWING A WEDGE OF COOLER AND MORE STABLE
AIR DRAINING DOWN FROM THE NE BY MONDAY NIGHT AND EARLY ON
TUESDAY. IF VERIFIES... THIS WOULD SERVE TO DIMINISH THUNDERSTORM
CHANCES FOR AT LEAST NORTH GA FOR TUESDAY AND WEDNESDAY OF NEXT
WEEK. 39

.PREV LONG TERM DISCUSSION... /ISSUED 430 AM EDT WED SEP 3 2014/

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

WARMER THAN NORMAL TEMPERATURES AND SCATTERED AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EXPECTED THROUGH EARLY NEXT WEEK.

WEAK UPPER LEVEL RIDGING WILL REMAIN OVER THE SOUTHEAST...HOWEVER
BOTH ECMWF AND GFS SHOW A WEAK TROUGH OVER THE MOUTH OF THE
MISSISSIPPI RIVER WITH AN AXIS OF VORTICITY ACROSS PORTIONS OF WEST
AND NORTH GEORGIA.  A SURFACE FRONT WILL WASH OUT AS IT TRAVERSES
THE FORECAST AREA THROUGH THE LATTER PART OF THE WEEKEND PROVIDING
AN ADDITIONAL FOCUS FOR THUNDERSTORM ACTIVITY.

SOME DISCREPANCIES NOTED IN GUIDANCE TEMPERATURES THURSDAY BUT
GENERALLY IN LINE THROUGH THE EXTENDED PERIODS WITH ABOVE NORMAL
TEMPERATURES EXPECTED.

ATWELL

&&

.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES THROUGH 8 AM THURSDAY MORNING WITH
TWO TO FOUR INCHES OF ADDITIONAL RAINFALL EXPECTED. ISOLATED
HIGHER AMOUNTS ARE STILL POSSIBLE. WITH PW VALUES NEARING 2
INCHES AGAIN ON THURSDAY... WILL HAVE TO CONTINUE TO MONITOR FOR
FLOODING POTENTIAL.

&&

.AVIATION...
/ISSUED AT 157 PM EDT WED SEP 3 2014/
18Z UPDATE...
CONVECTION HAS STARTED TO DEVELOP ACROSS NORTH AND CENTRAL
GEORGIA. TIMING AT THE TAF SITES IS HARD TO DETERMINE...BUT
EXPECT CONVECTION TO CONTINUE NEAR THE SITES THROUGH THIS
EVENING...ALTHOUGH MAY NOT BE CONTINUOUS DIRECTLY AT THE SITE.
WITH STORMS...WILL SEE VSBYS DECREASE TO AROUND 1SM BUT FOR A
SHORT PERIOD OF TIME. ALSO EXPECT VRB WIND GUSTS NEAR STORMS WITH
OUTFLOW BOUNDARIES. SHOULD SEE CONVECTION TO CONTINUE INTO
TONIGHT...BUT COVERAGE DIMINISH...THEN CONCERN BECOMES LOW /IFR TO
MVFR/ CIGS IN THE MORNING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON WINDS...CIGS AND VSBYS DUE TO EFFECTS FROM
THUNDERSTORMS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  90  69  89 /  60  50  30  30
ATLANTA         72  88  72  87 /  60  50  30  30
BLAIRSVILLE     66  83  69  84 /  60  50  30  30
CARTERSVILLE    69  88  70  86 /  60  50  30  30
COLUMBUS        73  91  73  88 /  60  50  30  30
GAINESVILLE     70  87  71  87 /  60  50  30  30
MACON           71  91  70  90 /  50  50  30  30
ROME            70  88  70  87 /  60  50  30  30
PEACHTREE CITY  70  88  69  86 /  60  50  30  30
VIDALIA         72  91  73  90 /  40  50  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

SHORT TERM...11
LONG TERM....39
AVIATION...11
Hazardous weather outlook, Sep 3, 1:28 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
128 PM EDT WED SEP 3 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
128 PM EDT WED SEP 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND
TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FOR NORTH GEORGIA THROUGH
TONIGHT...

WEATHER HAZARDS EXPECTED...

EXPECTED SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS COULD LINGER INTO TONIGHT. SLOW MOVING STORMS COULD
RESULT IN LOCALLY HEAVY RAINFALL AND ISOLATED FLASHING FLOODING
ACROSS PARTS OF NORTH GEORGIA FROM MID AFTERNOON THROUGH LATE
TONIGHT.

ADDITIONALLY... ISOLATED PULSE STRONG TO SEVERE STORMS WITH
DAMAGING WINDS CANNOT BE RULED OUT THIS AFTERNOON AND EVENING.

DISCUSSION...

AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A VERY MOIST AND
UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA FROM MID TO
LATE THIS AFTERNOON THROUGH LATE TONIGHT. ANY STORMS THAT DEVELOP
WILL BE SLOW MOVING... AND HAVE THE POTENTIAL TO REDEVELOP OR TRAIN
OVER THE SAME AREAS. AS A RESULT... THERE IS THE POTENTIAL FOR VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME... WITH 2 TO 4 INCHES OR
MORE POSSIBLE. THE MAIN CONCERN IS THE POTENTIAL FOR FLASH FLOODING
ACROSS NORTH GEORGIA WHERE GROUNDS ARE WET AND STREAMS ARE HIGH DUE
TO HEAVY RAINFALL THAT OCCURRED LAST NIGHT. THIS HAS PROMPTED THE
ISSUANCE OF A FLASH FLOOD WATCH FOR MUCH OF NORTH GEORGIA FROM 2 PM
THIS AFTERNOON THROUGH 8 AM THURSDAY MORNING. SEE THE LATEST
/ATLFFAFFC/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS
COULD BE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Sep 3, 4:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 SW CANTON             34.23N  84.50W
09/03/2014                   CHEROKEE           GA   EMERGENCY MNGR

            *** 1 INJ *** TREE ON A HOUSE ON KILLIAN ROAD. ONE
            MINOR INJURY.

&&

EVENT NUMBER FFC1400864

TDP
Special weather statement, Sep 3, 4:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED SEP 3 2014

GAZ038-039-051-062-032100-
428 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WILKES...
WARREN...TALIAFERRO AND OGLETHORPE COUNTIES UNTIL 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JACKSONS CROSSROADS TO NORWOOD THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...WARREN...TALIAFERRO AND OGLETHORPE COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LUNDBERG...DELHI...JACKSONS CROSSROADS...ROCKY CREEK FIRE DEPT....
AONIA...DANBURG...MALLORYSVILLE...NEWTOWN...NORMAN...TIGNALL...
WASHINGTON...MESENA...CADLEY...NORWOOD AND CAMAK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3328 8276 3392 8305 3400 8283 3398 8279
      3399 8269 3363 8257 3363 8260 3360 8264
      3346 8258 3341 8254 3336 8254 3335 8252
TIME...MOT...LOC 2029Z 077DEG 2KT 3386 8286 3362 8274
          3343 8272
Special weather statement, Sep 3, 4:37 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT WED SEP 3 2014

GAZ033-044-045-055-032100-
437 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...CLAYTON AND FULTON COUNTIES UNTIL 500 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BROOKHAVEN TO FOREST PARK...MOVING SOUTH AT
10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...CLAYTON AND FULTON COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUCKHEAD...
BROOKHAVEN...DORAVILLE...CHAMBLEE...DUNWOODY...BOLTON...BANKHEAD...
CASCADE HEIGHTS...WEST END...SWEET AUBURN...ATLANTIC STATION...
LAKEWOOD PARK...CHASTAIN MEMORIAL PARK...PIEDMONT PARK AND GRANT
PARK-ZOO ATLANTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3380 8451 3383 8445 3391 8445 3398 8438
      3395 8427 3392 8426 3388 8422 3365 8427
      3364 8428 3363 8427 3355 8428 3359 8452
      3371 8454
TIME...MOT...LOC 2037Z 346DEG 9KT 3387 8432 3377 8436
          3361 8439
Special weather statement, Sep 3, 5:00 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED SEP 3 2014

GAZ033-034-044-045-055-032130-
500 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...GWINNETT...CLAYTON AND FULTON COUNTIES UNTIL 530 PM
EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHAMBLEE TO HAPEVILLE THE LINE OF
THUNDERSTORMS WERE NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DEKALB...GWINNETT...CLAYTON AND FULTON COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EDGEWOOD...
CEDAR GROVE...MECHANICSVILLE...LA VISTA...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...SCOTTDALE...AVONDALE ESTATES...
DECATUR...CLARKSTON...DRUID HILLS...DORAVILLE AND CHAMBLEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3398 8412 3372 8427 3361 8429 3361 8449
      3374 8449 3396 8438
TIME...MOT...LOC 2100Z 035DEG 2KT 3389 8432 3376 8438
          3367 8440
Local storm report, Sep 3, 5:04 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED SEP 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 SSE LA CROSSE         32.17N  84.23W
09/03/2014                   SCHLEY             GA   911 CALL CENTER

            A TREE FELL ONTO CANDYCANE LANE.

&&

EVENT NUMBER FFC1400865

RWILLIS
Special weather statement, Sep 3, 5:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT WED SEP 3 2014

GAZ011-012-019-020-032200-
506 PM EDT WED SEP 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND STRONG WINDS IN
BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 600 PM EDT...

AT 459 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS OBSERVED
STRONG THUNDERSTORMS FROM ARMUCHEE TO ADAIRSVILLE...MOVING EAST AT 15 MPH.

IN ADDITION TO WINDS OF 40 MPH...RAINFALL AMOUNTS AROUND AN INCH CAN
BE EXPECTED ACROSS BARTOW...CHATTOOGA...FLOYD AND GORDON
COUNTIES...INCLUDING AREAS AROUND SHANNON...PINSON...EVERETT
SPRINGS...LAKE
MARVIN...PLAINVILLE...KINGSTON...OOSTANAULA...ADAIRSVILLE...SUGAR
VALLEY...CASSVILLE...CALHOUN...RESACA...FOLSOM...WHITE AND PINE LOG.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3459 8513 3459 8506 3462 8506 3462 8493
      3463 8491 3461 8486 3461 8481 3458 8465
      3436 8466 3418 8487 3450 8532
TIME...MOT...LOC 2103Z 254DEG 12KT 3438 8503

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:07 PM EDTSpecial Weather StatementFFCMurray, Whitfield38 min
Sep 2, 11:50 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray40 min
Sep 3, 3:34 AM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
Sep 3, 11:47 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 27 more16 hr
Sep 3, 1:51 PM EDTSpecial Weather StatementFFCMarion24 min
Sep 3, 2:01 PM EDTSpecial Weather StatementFFCCarroll29 min
Sep 3, 2:42 PM EDTSpecial Weather StatementFFCCarroll33 min
Sep 3, 2:59 PM EDTSpecial Weather StatementFFCMeriwether31 min
Sep 3, 3:03 PM EDTSpecial Weather StatementFFCSumter27 min
Sep 3, 3:08 PM EDTSpecial Weather StatementFFCChattahoochee37 min
Sep 3, 3:21 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield39 min
Sep 3, 3:35 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee25 min
Sep 3, 3:49 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Webster26 min
Sep 3, 3:58 PM EDTSpecial Weather StatementFFCHarris, Muscogee32 min
Sep 3, 4:14 PM EDTSpecial Weather StatementFFCMarion, Schley31 min
Sep 3, 4:28 PM EDTSpecial Weather StatementFFCTaliaferro, Warren, Wilkes32 min
Sep 3, 4:37 PM EDTSpecial Weather StatementFFCFulton23 min
Sep 3, 4:41 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton34 min
Sep 3, 5:00 PM EDTSpecial Weather StatementFFCDeKalb30 min
Sep 3, 5:06 PM EDTSpecial Weather StatementFFCBartow, Gordon54 min
Sep 3, 5:23 PM EDTSpecial Weather StatementFFCBartow, Gordon37 min
Sep 3, 5:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Sep 3, 5:37 PM EDTFlash Flood WarningFFCGordon6 hr
Sep 3, 5:52 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett23 min
Sep 3, 6:02 PM EDTSpecial Weather StatementFFCGilmer, Pickens28 min
Sep 3, 6:04 PM EDTSpecial Weather StatementFFCCrisp41 min
Sep 3, 6:10 PM EDTSpecial Weather StatementFFCBaldwin, Washington, Wilkinson50 min
Sep 3, 6:12 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett, Hall33 min
Sep 3, 6:14 PM EDTSpecial Weather StatementFFCForsyth, Gwinnett, Jackson, Madison46 min
Sep 3, 6:27 PM EDTSevere Thunderstorm WarningFFCBibb, Monroe33 min
Sep 3, 6:37 PM EDTSevere Thunderstorm WarningFFCBanks, Forsyth, Hall, Jackson38 min
Sep 3, 6:55 PM EDTSpecial Weather StatementFFCBarrow, Newton, Rockdale, Walton50 min
Sep 3, 6:59 PM EDTSpecial Weather StatementFFCBibb, Jones31 min
Sep 3, 7:15 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson45 min
Sep 3, 7:24 PM EDTSpecial Weather StatementFFCJones51 min
Sep 3, 7:26 PM EDTFlash Flood WarningFFCBanks, Hall, Jackson6 hr
Sep 3, 7:45 PM EDTSpecial Weather StatementFFCPaulding45 min
Sep 3, 7:51 PM EDTSpecial Weather StatementFFCBarrow, Newton, Walton39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.